Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 55, NWS Shreveport, LA

April 2, 2007Panola County, Shelby County, Texas; De Soto Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 2, 2007, 6:33 PM CDT for Panola County, Shelby County, Texas; De Soto Parish, Louisiana. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 2, 2007, 6:33 PM CDT (23:33 UTC)
Expired
Apr 2, 2007, 7:15 PM CDT
In force
42 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

Counties De Soto Parish, LA, Panola County, TX, Shelby County, TX

The radar

The Shreveport radar (KSHV), 52 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 2, 6:50 PM CDTHAIL 0.75Logansport, LA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 11.6 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2007-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 66 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2007-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
66 J/kg
Mixed-layer CIN
-164 J/kg
Mixed-layer LCL
1315 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 022335
SVRSHV
LAC031-TXC365-419-030015-
/O.NEW.KSHV.SV.W.0055.070402T2333Z-070403T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
633 PM CDT MON APR 2 2007

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SHELBY COUNTY IN EASTERN TEXAS
  PANOLA COUNTY IN NORTHEAST TEXAS
  DE SOTO PARISH IN NORTHWEST LOUISIANA

* UNTIL 715 PM CDT

* AT 632 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM JOAQUIN TO 6 MILES SOUTH OF
  JOAQUIN TO 18 MILES EAST OF CENTER...AND MOVING NORTHEAST AT 35 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  LOGANSPORT BY 645 PM CDT...
  MANSFIELD BY 710 PM CDT...

HAIL UP TO 1.5 INCHES IN DIAMETER HAS BEEN REPORTED 7 MILES 
SOUTH OF CENTER WITH THIS STORM. IF YOU ARE IN THE PATH OF
THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  SHELBY COUNTY IN EASTERN TEXAS
  PANOLA COUNTY IN NORTHEAST TEXAS
  DE SOTO PARISH IN NORTHWEST LOUISIANA
UNTIL 715 PM CDT.

LAT...LON 3202 9453 3222 9422 3238 9406 3219 9404
      3208 9351 3205 9351 3186 9365 3185 9389
      3171 9380 3160 9384

$$

BUTTS
2 follow-up statements
000 
WWUS54 KSHV 022354
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
654 PM CDT MON APR 2 2007

LAC031-TXC365-419-030015-
/O.CON.KSHV.SV.W.0055.000000T0000Z-070403T0015Z/
DE SOTO LA-PANOLA TX-SHELBY TX-
654 PM CDT MON APR 2 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SHELBY AND PANOLA COUNTIES...AND DE SOTO PARISH...

AT 646 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM LONGSTREET TO LOGANSPORT TO
9 MILES SOUTHEAST OF STANLEY...OR ALONG A LINE EXTENDING FROM 15
MILES WEST OF MANSFIELD TO 16 MILES WEST OF MANSFIELD TO 11 MILES
SOUTHWEST OF MANSFIELD...MOVING NORTHEAST AT 35 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  SOUTH MANSFIELD BY 700 PM CDT
  MANSFIELD AND GRAND CANE BY 705 PM CDT

LAT...LON 3202 9453 3222 9422 3238 9406 3219 9404
      3208 9351 3205 9351 3186 9365 3185 9389
      3171 9380 3160 9384

$$
000 
WWUS54 KSHV 030020
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
720 PM CDT MON APR 2 2007

LAC031-TXC365-419-030030-
/O.EXP.KSHV.SV.W.0055.000000T0000Z-070403T0015Z/
DE SOTO LA-PANOLA TX-SHELBY TX-
720 PM CDT MON APR 2 2007

...THE SEVERE THUNDERSTORM WARNING FOR SHELBY AND PANOLA COUNTIES...
AND DE SOTO PARISH EXPIRED AT 715 PM CDT...

LAT...LON 3202 9453 3222 9422 3238 9406 3219 9404
      3208 9351 3205 9351 3186 9365 3185 9389
      3171 9380 3160 9384

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 2:41 PM CDT, 3 hours 52 minutes earlier.

Area forecast discussion, Apr 2, 2:41 PM CDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
241 PM CDT MON APR 2 2007

.DISCUSSION...

WARM HUMID AIR MASS HAS RETURNED TO THE CWA. SETTING UP FOR
INTERACTION WITH COLD FRONT LATE TUESDAY...WHICH IS EXPECTED TO
TOUCH OFF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...SOME
POSSIBLY SEVERE TUESDAY AFTERNOON AND EVENING. THE FRONT WILL
CLEAR OUT THE AREA AND NE WINDS AT THE SURFACE WILL HELP KEEP A
COOLER THAN NORMAL REGIME IN PLACE. HELPING THIS WILL BE A DIRTY
NW FLOW ALOFT THAT WILL KEEP CLOUDINESS AND OCCASIONAL SHOWER
ACTIVITY OVER THE AREA. MODELS HAVING A HARD TIME RESOLVING THE
DISTURBANCES IN THE RAPID NW FLOW AS THEY STRUGGLE TO PIN THE TAIL
ON THE STRENGTH AND POSITION OF THE ANOMALOUS EAST COAST UPPER
TROUGH THAT WILL DOMINATE THE LATTER HALF OF THE WEEK. CONSIDER
THE WEATHER DURING THE LATTER PORTION OF THE FORECAST TO BE SOMEWHAT
UNSETTLED. /17/

&&

.AVIATION...

CUMULUS FIELDS HAVE DEVELOPED ACROSS MUCH OF CENTRAL AND EASTERN
TX...BUT LESS PRONOUNCED OVER NORTHERN LA...VERY LITTLE SE OK/SW AR.
FIRST ISOLATED RW JUST POPPED OVER SE TX...EXTENDING TO JUST SOUTH
OF LFK. GOOD SOUTHERLY FLOW NOT LIKELY TO DECOUPLE OVERNIGHT...
WITH DEWPOINTS IN THE 60S...LOW CLOUDS MAKE ARRIVAL SHORTLY AFTER
06Z. WINDS PICK UP FROM SOUTH DURING DAY TUESDAY WITH APPROACH OF
A STRONG COLD FRONT CURRENTLY STILL IN THE NORTHERN ROCKIES. /VII/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  64  83  59  68 /  20  20  60  30
MLU  64  82  59  68 /  20  20  60  30
DEQ  60  81  53  68 /  10  40  50  10
TXK  65  82  56  67 /  10  30  60  10
ELD  63  82  55  68 /  10  20  60  10
TYR  64  81  59  68 /  20  20  60  30
GGG  64  82  58  68 /  20  20  60  30
LFK  64  82  63  72 /  20  20  50  40

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

17/07
Hazardous weather outlook, Apr 2, 12:00 PM CDT, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT MON APR 2 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-031100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT MON APR 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THE ATMOSPHERE WILL BECOME VERY UNSTABLE ACROSS THE FOUR STATE REGION
TUESDAY AFTERNOON AHEAD OF A STRONG COLD FRONT. STRONG TO SEVERE
THUNDERSTORMS SHOULD DEVELOP NORTH OF THE INTERSTATE 30 CORRIDOR
OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS LATE
TUESDAY AFTERNOON. THUNDERSTORMS WILL MOVE SOUTH TO NEAR THE
INTERSTATE 20 CORRIDOR LATE TUESDAY NIGHT INTO EARLY WEDNESDAY
MORNING. SOME OF THESE STORMS WILL LIKELY BECOME SEVERE PRODUCING
LARGE HAIL AND DAMAGING WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...SHOULD NOT BE NEEDED TODAY OR TONIGHT.

17

In the hours before

Local storm report, Apr 2, 5:05 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
505 PM CDT MON APR 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     HAIL             N ZAVALLA               31.16N 94.42W
04/02/2007  M0.75 INCH       ANGELINA           TX   TRAINED SPOTTER

&&

ASTEVENS
Local storm report, Apr 2, 5:34 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
534 PM CDT MON APR 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND DMG     6 N BROADDUS            31.39N 94.27W
04/02/2007                   SAN AUGUSTINE      TX   CO-OP OBSERVER

            1 TREE DOWN ON US 103

&&

AS
Local storm report, Apr 2, 5:47 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
547 PM CDT MON APR 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             5 SE CHIRENO            31.45N 94.29W
04/02/2007  E0.88 INCH       SAN AUGUSTINE      TX   BROADCAST MEDIA

&&

AS
Local storm report, Apr 2, 6:20 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
620 PM CDT MON APR 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0611 PM     HAIL             7 S CENTER              31.69N 94.18W
04/02/2007  M1.50 INCH       SHELBY             TX   TRAINED SPOTTER

&&

AS
Local storm report, Apr 2, 6:26 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
626 PM CDT MON APR 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             CENTER                  31.79N 94.18W
04/02/2007  M0.75 INCH       SHELBY             TX   TRAINED SPOTTER

&&

ASTEVENS

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 3:37 AM CDTDense Fog AdvisorySHVSabine6 hr
Apr 2, 4:40 PM CDTSevere Thunderstorm WarningSHVAngelina52 min
Apr 2, 5:07 PM CDTSevere Thunderstorm WarningSHVNacogdoches, San Augustine38 min
Apr 2, 5:18 PM CDTSevere Thunderstorm WarningSHVCherokee26 min
Apr 2, 5:48 PM CDTSevere Thunderstorm WarningSHVSan Augustine, Shelby42 min
Apr 2, 5:51 PM CDTSevere Thunderstorm WarningSHVNacogdoches, Rusk39 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.